Morning anxiety: Should I take Celexa when this is happening?
Well, here is my dilemma: I wake up every morning with really bad morning anxiety. I just started Celexa just over a week ago (2.5mg/day) Should I be taking the Celexa in the morning with my pancake or should I take the klonopin to calm myself down then take the Celexa with some food later? I guess what I am trying to figure out is if the Celexa is making my anxiety worse by taking it during my morning anxiety attack.. If anyone has some experience with this, I would love to hear from you..
I did try to bump up the Celexa to 5mg yesterday and had an upset tummy.. I really am trying to avoid this because I am eating very little due to the anxiety.. Since my bad anxiety attack on 7/22/10 I have lost 10lbs..My appetite is almost non existant..I have good days where I eat more than normal but then the next day I am back to a few nibbles here and there.
I guess I am worried because in all the years of being on SSRI's ( Zoloft being the longest at 5 years) I am wondering why it is taking so long for the Celexa to work.. I did have a really stressful year ( My Dad being very sick in January and coming off Prozac in March because it was too stimulating, and getting married July 1st) so maybe my anxiety has come back worse and is harder to control now?
Sorry for rambling, I am having my morning anxiety so things are scary right now I am going to call a clinic Monday that specalizes in CBT so hopefully that will help with my issues :)
Thanks for reading!
i use to have anxiety at certain times of the day, usually in the early morning and evening when the sun goes down. my anxiety is very low now, i am on a ssri, but trying to get off it because of weight gain, i want to switch to 5-htp. your ssri may be causing side effects that make you to feel anxiety. it takes about a month to feel the calming effects of the anti-depressent.
Hi. I would suggest taking the klonopin ASAP when you wake up (which I believe is similiar to Xanax?). If so, I am currently going through panic attacks concurrently for 5 days & I have to take Xanax every 6 hours to ward them off although I HATE that I have to take it! I am also taking Lexapro for a couple years & take it @ night before I go to bed. It's my understanding that anti-depressant/anxiety meds take at least 1-2 weeks to build up in your system so I would suggest that in the mean time take the klonopin to 'take the edge off'. You can always call your doc or even your pharmacist to be sure & they can offer the best advice on your meds. You are not alone :)
Thanks so much for your advice! I took 2.5 mg of Celexa with dinner instead of breakfast.. I eat a lot more at dinner so hopefully the celexa will not upset my tummy as much as it does in the morning.. I am also taking .25 of klonopin a day to help calm down my tummy.. it seems to be working.. I hate to take the benzos as well, but it works SO well to calm my abdominal cramping from anxiety! I am on my 20th day of 2.5 celexa so I think I will stay at that dosage for another 2 weeks or so.. Hopefully by then the side effects (nausea, loose stools, abdominal cramping, poor appetite) will fade..
Thanks again Whitecat78 and Blynns! It is comforting to know that I am not the only one dealing with the monster known as anxiety!
Your dosage of Celexa is too small to work. You might be getting side effects from it, but you won't get any effects at that dosage unless you're incredibly sensitive to meds. The therapeutic dosage is generally 20-40mg. If the Celexa is upsetting your stomach this much at that low dose, it might not be your med. If the upset stomach is from something else, try drinking some aloe juice and taking digestive enzymes. Anti-depressants often interfere with digestion because they interfere with magnesium absorption and because serotonin is also involved in the digestive tract -- more so than in the brain, actually. This often passes, but it also often doesn't. You might switch to Lexapro and see if you tolerate it better -- it's almost the same thing, but more expensive, and supposedly has fewer side effects, though I didn't find that to be the case.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.